Hail, Hopkins
- When
- May 14, 12:04 AM CST
- Where
- Hopkins County, 10 mi SSW of Sulphur Spgs
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.000, -95.667
Tennis ball-size hail reported in the community of Shirley.
11 hail, 5 thunderstorm wind, 2 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 13, 8:55 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CDT SAT MAY 13 2006 ...SEVERE THUNDERSTORM WATCH EXPECTED NORTH OF I-20/I-30 SHORTLY... .UPDATE... SPC IS PLANNING FOR A SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY FOR AREA OF SOUTH OKLAHOMA AND SOME NORTH TEXAS COUNTIES ALONG AND JUST SOUTH OF THE RED RIVER. WHEN THE BOX IS ISSUED WE WILL REGENERATE THE ZONES AND RESEND. THIS MAY NOT OCCUR UNTIL AFTER 1000 PM BUT SHOULD BE BEFORE 1100 PM. 75 && .UPDATE... SURFACE WINDS MORE SOUTHERLY THAN CURRENTLY WRITTEN INTO ZONES...THEN HAVE REHASHED THE GRIDS FOR A MORE REPRESENTATIVE WIND FIELD THIS EVENING. ALSO ADDED SOME POPS OUT WEST WHERE CONVECTION OF THE HILL COUNTRY AND BIG COUNTRY ARE HEADED. WEAK COOL FRONT OVER OKLAHOMA EXPECTED TO ARRIVE AFTER MIDNIGHT...THUS HAVE REMOVED EVENING POPS OVER THE CENTRAL AND SOUTHEASTERN COUNTIES. STILL LOOKS FAVORABLE FOR RAIN EAST OF THE I-35 CORRIDOR BEGINNING LATE TONIGHT THROUGH SUNDAY...AND DOWN SOUTH SUNDAY EVENING. NEW ZONE READY TO SEND OUT. 75 && .AVIATION... 535 PM. ISOLATED THUNDERSTORMS BETWEEN SAN ANGELO AND ABILENE...WILL MOVE SOUTHEAST DURING THE NEXT FEW HOURS...NOT AFFECTING THE METROPLEX TAF SITES. A COLD FRONT THAT EXTENDS SOUTH ACROSS SOUTHERN OKLAHOMA AS OF 22Z...WILL SINK SOUTHWARD INTO NORTH TEXAS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD MIDNIGHT AS THE FRONT SINKS FARTHER SOUTH AND A SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW ALOFT MOVES ACROSS THE REGION. WILL MENTION TSRA IN THE METROPLEX TAFS AFTER 04Z...AND AFTER 08Z IN THE WACO TAF. #58 && .DISCUSSION... 311 PM CDT SAT MAY 13 2006 A COLD FRONT WILL BACK DOOR NORTH TEXAS LATE THIS EVENING AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST DYNAMICS... ASSOCIATED WITH AN IMPULSE EMBEDDED IN NORTHWEST FLOW ALOFT...WILL MOVE ACROSS THE EASTERN ZONES. THEREFORE...WILL KEEP THE HIGHEST POPS IN THE EAST OVERNIGHT. MID LEVEL INSTABILITIES SHOULD BE SUFFICIENT TO SUPPORT SOME ELEVATED SEVERE STORMS...MAINLY EAST OF INTERSTATE 35. POST FRONTAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH STORMS ENDING FROM NORTH TO SOUTH DURING THE AFTERNOON. A FEW STORMS MAY LINGER IN THE EXTREME SOUTHERN ZONES THROUGH MONDAY AFTERNOON. UPPER PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH THE WEEK WITH A HIGH AMPLITUDE RIDGE IN THE WEST AND A PERSISTENT TROUGH IN THE EAST. THIS PATTERN WILL ALLOW SEVERAL WEAK IMPULSES ON THE WEST SIDE OF THE TROUGH TO TRANSLATE ACROSS NORTH TEXAS. VERY LIMITED MOISTURE EXPECTED DURING THE WEEK WILL WARRANT ONLY 10 PERCENT POPS. GFS SOLUTION BRINGS THE NEXT COLD FRONT AND BETTER CHANCE OF RAIN NEXT SATURDAY NIGHT...JUST BEYOND THIS FORECAST TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 79 54 76 / 30 30 10 10 WACO, TX 68 82 54 76 / 30 50 30 10 PARIS, TX 61 77 52 74 / 40 40 10 10 DENTON, TX 61 78 52 77 / 30 30 10 10 MCKINNEY, TX 63 80 50 76 / 40 30 10 10 DALLAS, TX 65 78 54 76 / 40 30 10 10 TERRELL, TX 62 79 55 74 / 40 40 10 10 CORSICANA, TX 64 78 53 74 / 40 50 20 10 TEMPLE, TX 67 81 56 77 / 30 50 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 815 PM CDT SAT MAY 13 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 815 PM CDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS OVERNIGHT...WITH HIGHER PROBABILITIES EXISTING ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN... PRIMARILY ELEVATED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF THE AREA ON SUNDAY...AS THE COLD FRONT SLIDES SOUTHWARD. STORM CHANCES WILL GRADUALLY END ACROSS THE FAR SOUTHERN COUNTIES OF NORTH TEXAS ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER 9 PM FOR LOCATIONS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CDT SAT MAY 13 2006 TXZ095-140515- LAMAR- 1139 PM CDT SAT MAY 13 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF HONEY GROVE...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE PETTY. NICKEL-SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THIS STORM OVER SOUTHWESTERN LAMAR COUNTY. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. DUNN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 PM CDT SAT MAY 13 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 2 W HONEY GROVE 33.58N 95.94W
05/13/2006 E1.75 INCH FANNIN TX AMATEUR RADIO
SPOTTER REPORTED GOLFBALL HAIL 2 MILES WEST OF HONEY
GROVESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1207 AM CDT SUN MAY 14 2006 TXZ105-140530- HUNT- 1207 AM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 14 MILES SOUTHEAST OF BONHAM...MOVING SOUTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COMMERCE AND WOLFE CITY. ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. DUNN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 AM CDT SUN MAY 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL PECAN GAP 33.44N 95.85W
05/14/2006 E1.50 INCH FANNIN TX LAW ENFORCEMENT
MARBLE TO PING PONG SIZE HAIL COVERING THE GROUND IN AND
AROUND PECAN GAPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 AM CDT SUN MAY 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HAIL 6 N CUMBY 33.22N 95.84W
05/14/2006 E1.75 INCH HOPKINS TX PUBLIC
PUBLIC REPORTED GOLFBALL SIZE HAIL NORTH OF CUMBY ON
HIGHWAY 11.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1253 AM CDT SUN MAY 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL CUMBY 33.13N 95.84W
05/14/2006 E1.75 INCH HOPKINS TX AMATEUR RADIO
GOLFBALL SIZE HAIL REPORTED BY A HAM SPOTTER IN CUMBYThe Dallas/Ft Worth radar (KFWS), 160 km away, was scanning. The volume nearest the first event began at 06:05 UTC.
11 hail, 5 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.
Tennis ball-size hail reported in the community of Shirley.
Two trees were blown down.
A small metal building was blown over at a fire station about 9 miles southeast of Emory, and trees and power lines were blown down across the southern portion of the county.
Tree limbs down; relayed by city officials.
Penny-size hail fell for approximately twenty minutes.
Ping pong-size hail report relayed by city officials.
Trees and large limbs were blown down.
Lightning struck and ignited several tanks of oil and gas early in the afternoon. Seven fire departments fought the fire for three hours before it was extinguished.
Trees down.
High water rescues were required in Hewitt. Numerous roads were barricaded. Water was flowing over the barricades and cars were being swept off of roads. Two teenagers attempting to help a woman who's van was caught in the rising waters had to be rescued as well. One of the teenagers became stuck between the van and the culvert by the strong current. The other boy was washed under the van and through two culverts. Firefighters rescued them and both were taken to the hospital.
Water from heavy rains covered several roads and flooded Navarro Street, near Mart Branch Creek in eastern Mart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511231, 5511148, 5511149, 5511150, 5511151, 5511152, 5511154, 5511153, 5511155, 5511156, 5511157, 5511158, 5511159, 5511160, 5511229, 5511161, 5511162, 5511163, 5511230.